Journal of Differential Geometry

Boundary torsion and convex caps of locally convex surfaces

Mohammad Ghomi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that the torsion of any closed space curve which bounds a simply connected locally convex surface vanishes at least $4$ times. This answers a question of Rosenberg related to a problem of Yau on characterizing the boundary of positively curved disks in Euclidean space. Furthermore, our result generalizes the $4$ vertex theorem of Sedykh for convex space curves, and thus constitutes a far reaching extension of the classical $4$ vertex theorem. The proof involves studying the arrangement of convex caps in a locally convex surface, and yields a Bose type formula for these objects.

Note

Research of the author was supported in part by NSF Grant DMS-1308777, and Simons Collaboration Grant 279374.

Article information

Source
J. Differential Geom., Volume 105, Number 3 (2017), 427-486.

Dates
Received: 17 February 2015
First available in Project Euclid: 3 March 2017

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1488503004

Digital Object Identifier
doi:10.4310/jdg/1488503004

Mathematical Reviews number (MathSciNet)
MR3619309

Zentralblatt MATH identifier
1381.53017

Citation

Ghomi, Mohammad. Boundary torsion and convex caps of locally convex surfaces. J. Differential Geom. 105 (2017), no. 3, 427--486. doi:10.4310/jdg/1488503004. https://projecteuclid.org/euclid.jdg/1488503004


Export citation